Hail, Ellis
- When
- March 17, 10:45 PM CST
- Where
- Ellis County, Ferris
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.533, -96.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 17, 9:15 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 915 PM CST FRI MAR 17 2006 .UPDATE... 915 PM CST BRIEF UPDATE TO FRESHEN UP TEMPORAL WORDING...AND EXPAND LIKELY POPS FURTHER SE. EXPECT BULK OF PRECIP OVERNIGHT TO BE ACROSS NW HALF. MINOR ADJUSTMENTS TO TEMP/DP AND OTHER GRIDS TO ACCOUNT FOR CURRENT TRENDS. ZFP AND OTHER PRODUCTS OUT. IMAGES/UPDATE SENT TO WEB. 25 && .AVIATION... 535 PM CST WINDS AT THE METROPLEX TAF SITES WERE ERRATIC AT 23Z AS ON-GOING/NEARBY SHOWERS HAVE AFFECTED THE DIRECTIONS. HOWEVER... EXPECT GENERALLY EASTERLY FLOW ACROSS THE REGION THROUGH 00Z SUNDAY. THE REGION WILL REMAIN IN AN AREA OF ISENTROPIC UPGLIDE THROUGH THE PERIOD...AND WE WILL SEE CEILINGS GRADUALLY LOWER...GOING DOWN TO MVFR BY 06Z...AND TO IFR...ESPECIALLY IN PRECIPITATION...AFTER 12Z. #58 && .PREV DISCUSSION... 243 PM CST AS NOTED IN UPDATED DISCUSSIONS...MID-UPR LVL DIFFLUENCE DOWNSTREAM OF 70-90 KTS SUB-TROPICAL UPR JET MAX OVER SRN ROCKIES IS ENHANCING ISENTROPIC ASCENT AND COMBINED WITH 6.5-7 DEG C/KM LAPSE RATES...IS RESULTING IN A CLUSTER OF SHOWERS/STORMS NOW ONGOING NW OF A MINERAL WELLS-DECATUR-BOWIE LINE. SEVERAL S/WS...STRONGER IN NATURE...WILL CONT TO PUNCH OUT OF THE SUB- TROPICAL BRANCH AND OVER TX...AS TOP-DOWN SATURATION CONTS TO OCCUR FOR THE HIGH LIKELIHOOD OF SOME VERY BENEFICIAL RAINS (1-3 INCHES N OF I-20 CORRIDOR?) FOR N TX THROUGH SUN NIGHT. BEST LAPSE RATES ALOFT/ISENTROPIC ASCENT TO OCCUR GENERALLY NW OF A TEMPLE...HILLSBORO...CANTON LINE THROUGH SUNDAY NIGHT...WHERE INCREASING 0-6KM BULK SHEAR COULD AIDE IN THE DEVELOPMENT OF ISOLATED SEVERE STORM THAT WILL BE EMBEDDED/ELEVATED WITH LARGE HAIL THE MAIN THREAT. OTHER THREATS WILL INCLUDE LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING WITH AT LEAST SOME LOW END FLOOD RISK SAT INTO EARLY SUN MORNING. WILL INSERT HEAVY RAIN POTENTIAL INTO FORECAST. HAVE HELD OFF ON THE WARM FRONT MOVING NWD THROUGH ALL OF N TX UNTIL SUN NIGHT (MORE INLINE WITH THE GFS/UKMET) DUE TO SLOW MOVEMENT OF THE MAIN UPPER LOW MOVING INTO THE 4-CORNERS/SRN ROCKIES BY THAT TIME. A DRYLINE SHOULD PUNCH IN LATE SUN NIGHT AND EARLY MON...WHERE MORE ORGANIZED SEVERE WEATHER MAY OCCUR AND BE MORE SURFACE-BASED. LOOKS LIKE A SQUALL LINE SITUATION. EITHER WAY...THE COOL/RAINY CONDS SHOULD HELP WITH THE GREEN UP AROUND THE AREA AND HELP IN DIMINISHING THE FIRE DANGER THE NEXT WEEK. A COOL...DRY AIRMASS MOVES IN MON NIGHT/TUES...BEFORE ANOTHER SYSTEM GRAZES N TX MID-LATE WEEK. WITH MOISTURE RETURN UNCERTAIN AND A DIVERGING SOLUTION IN THE MODELS...HAVE TONED DOWN POPS TO SLIGHT CHANCE UNTIL THESE ISSUES GET MORE RESOLVED AND CERTAIN. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 47 53 49 59 / 100 100 90 90 WACO, TX 52 61 57 66 / 60 80 80 80 PARIS, TX 45 49 44 52 / 100 100 90 90 DENTON, TX 45 51 47 56 / 100 100 90 80 MCKINNEY, TX 45 51 46 55 / 100 100 90 90 DALLAS, TX 49 53 50 59 / 100 100 90 90 TERRELL, TX 48 54 49 59 / 70 90 90 80 CORSICANA, TX 51 58 54 65 / 60 80 80 80 TEMPLE, TX 54 62 58 68 / 50 60 60 70 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/25/65
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CST FRI MAR 17 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 305 PM CST FRI MAR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TONIGHT...MAINLY NORTH OF AN ATHENS TO GOLDTHWAITE LINE. A FEW STORMS MAY BECOME SEVERE...WEST OF A JACKSBORO TO GOLDTHWAITE LINE. PENNY SIZED HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE FAIRLY WIDESPREAD SATURDAY THROUGH EARLY MONDAY. THERE IS A RISK OF SEVERE THUNDERSTORMS SATURDAY...WEST OF A LINE FROM GAINESVILLE TO WAXAHACHIE TO TEMPLE. THE MAIN THREAT WITH ANY STORMS WILL BE LIGHTNING BUT HAIL WILL ALSO BE POSSIBLE. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTH TEXAS ON SUNDAY AND SUNDAY NIGHT BRINGING A CHANCE OF SEVERE THUNDERSTORMS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MANY AREAS LIKELY WILL RECEIVE ONE TO THREE INCHES OF RAIN OVER THE WEEKEND...WITH ISOLATED AMOUNTS NEAR 4 INCHES. THUS...FLASH FLOODING MAY BECOME A CONCERN IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED IN WESTERN PORTIONS OF NORTH TEXAS THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 838 PM CST FRI MAR 17 2006 TXZ143-144-180315- BOSQUE-HAMILTON- 838 PM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER UPDATE... AT 838 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER HAMILTON...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CRANFILLS GAP...HAMILTON... LANHAM...MERIDIAN AND MERIDIAN STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 926 PM CST FRI MAR 17 2006 TXZ119-134-180400- DALLAS-ELLIS- 926 PM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER UPDATE... AT 926 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GLENN HEIGHTS...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...COMBINE... DESOTO...FERRIS...GLENN HEIGHTS...HUTCHINS...LANCASTER...OAK LEAF... OVILLA...RED OAK...SEAGOVILLE AND WILMER. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1005 PM CST FRI MAR 17 2006 TXZ121-180430- KAUFMAN- 1005 PM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1005 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF KAUFMAN...MOVING NORTHEAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE KAUFMAN. HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1016 PM CST FRI MAR 17 2006 TXZ144-145-180445- BOSQUE-HILL- 1016 PM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1014 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTH OF MERIDIAN...TO 13 MILES NORTHEAST OF CLIFTON. THIS AREA OF THUNDERSTORMS WAS MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM COMPLEX INCLUDE BLUM...BYNUM... CARLS CORNER...COVINGTON...HILLSBORO...ITASCA...MERIDIAN... WHITNEY...MERIDIAN STATE PARK AND LAKE WHITNEY STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE THUNDERSTORMS....AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES. 65/DD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CST FRI MAR 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL FERRIS 32.54N 96.66W
03/17/2006 M0.75 INCH ELLIS TX LAW ENFORCEMENT
FERRIS P.D. REPORTED PENNY SIZE HAIL IN FERRISPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CST FRI MAR 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL FERRIS 32.54N 96.66W
03/17/2006 M0.75 INCH ELLIS TX LAW ENFORCEMENT
FERRIS P.D. REPORTED PENNY SIZE HAIL IN FERRISThe Dallas/Ft Worth radar (KFWS), 60 km away, was scanning. The volume nearest the first event began at 04:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498283.